MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
QC-1.5-1-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that an axium coil was unable to detach.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left c6 with a max diameter of 4.3 mm and a 2.4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the axium coil was unable to detach.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher two times.The physician did try to detach with another instant detacher one time.There was one manual attempt at detachment via hypotube.There was no issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis #705560423:equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium implant coil was returned within a shipping box; within a sealed biohazard pouch and within an opened axium implant coil inner pouch.The axium implant coil was returned without the introducer sheath.Visual inspection/damage location details: the axium implant pushwire was found to be broken distal to break indicator with release wire extending from broken end.There appeared to be evidence of manual detachment at this location.The coin was found against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire and the implant coil was successfully detached.The lumen stop and retainer ring were found to be visually in good condition.The coin appeared to be damaged.Conclusion: based on the analysis performed, the axium implant coil was confirmed to have ¿non-detachment¿ as the pushwire was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The likely cause for the non-detachment is the damaged coin, causing the release wire to become stuck.The implant coil was found stretched and damaged.Possible causes for coil damage are device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.